MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.
 
Event or Problem Description
During a aaa procedure on the (b)(6) year old male patient, the limb looked as though it was leaking throughout the fabric; type iv endoleak.The user placed an additional limb (11 x 90) and the endoleak was fixed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Clinical opinion of the event: it was reported that a section of the device remained inside the patient¿s body and also that the patient did require an additional procedure due to this occurrence.It was also reported that the patient did not experienced any adverse effects due to this occurrence and that the outcome of the procedure was "overall successful".Due to the limited information available it is not very clear if the root cause of the event it's associated with the patient condition, the surgical procedure or an eventual malfunction of the device.A review of the device history record for this lot did not reveal any issues related to the manufacturing process of the device.Since the device was not returned for evaluation, a definitive root cause could not be determined.Review of the manufacturing records found no evidence indicating that the device was manufactured outside of manufacturer specifications.Type iv endo-leaks typically occur soon after endovascular aortic repairs due to porosity of the graft materials and the aggressively anticoagulated blood.These types of leaks usually resolve without intervention after the procedure and the anticoagulation normalizes.As no imaging was provided, the type of endo-leak and the cause cannot be stated with confidence, the root cause is unknown.Per the quality engineer risk assessment no additional risk reduction activities are required at this time.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5637196
Report Number1820334-2016-00313
Device Sequence Number772765
Product Code MIH
UDI-Device Identifier10827002552286
UDI-Public(01)10827002552286(17)160501(10)4244896
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-11-107-ZT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/21/2016
Device Age3 YR
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2016
Supplement Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR